The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Dynamically accelerating cracks part 2: a finite length mode III crack in elastic material

Authors: Tanya L. Leise and Jay R. Walton
Journal: Quart. Appl. Math. 59 (2001), 601-614
MSC: Primary 74R10
MathSciNet review: MR1866550
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a dynamically accelerating, finite length, mode III crack in an infinite elastic body. This initial boundary value problem has the nature of a free boundary problem since the crack tip motion is a priori unknown and must be found as part of the solution after imposition of a fracture criterion. Using an analog to a Dirichlet-to-Neumann map, we reduce the fracture problem to integrodifferential equations along the boundary that, for simplicity, we combine with a stress intensity factor fracture criterion. This approach has the advantage of being applicable to cases of multiple cracks as well as, in principle, to mode I cracks and to cracks in viscoelastic materials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74R10

Retrieve articles in all journals with MSC: 74R10

Additional Information

Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society